MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; DILATION TRACHY KIT

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; DILATION TRACHY KIT
Model Number 100/562/000CZ
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
Customer states the cannula often kinks when they try to put the guidewire through cannula.It was reported the actual device has not been used on a patient.But was also stated to have occurred while in use with a patient.Clarification has been requested.No patient injury occurred.
 
Event or Problem Description
Customer states the cannula often kinks when they try to put the guidewire through cannula.The actual device has not been used on a patient.
 
Additional Manufacturer Narrative
Other, other text: investigation received on a smiths medical tracheostomy|pvc - portex tubes pdt ultraperc.The device of unused component good kit 100/562/000cz in plastic bag.Under visual inspection, the component finish good kit 100/562/000cz revealed broken as photo attached.During replication the event was duplicated and verified.The hypothesis is very unlikely the quidewire caused event as this is very soft.It is believed probable source is damage due to reinsertion of needle back into cannula.When it is done when cannula is slightly bent there is risk that tip of needle damage inside surface of cannula.Such reinsertion is forbidden as per instructions for use as10018928-001 rev.100 point 5.8: "once the needle has been partially or completely withdrawnfrom the cannula, never re-insert it as this could result in the catheter being cut and left in the trachea." unfortunately such scenario cannot be 100% confirmed therefore root cause of this issue remains unknown.

Brand Name
PORTEX
Common Device Name
DILATION TRACHY KIT
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
MDR Report Key10587688
Report Number3012307300-2020-09823
Device Sequence Number13763229
Product Code JOH
UDI-Device Identifier15019315106750
UDI-Public15019315106750
Combination Product (Y/N)N
Initial Reporter CountryDA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/562/000CZ
Device Catalogue Number100/562/000CZ
Device Lot Number3980269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1